MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 4125127100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a total knee arthroplasty procedure, the blade broke at the mount.It was also reported that there was a ten minute delay and there were no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.
 
Additional Manufacturer Narrative
Investigation results indicate that the markings on the mount of the returned blade suggest that the handpiece was pushed forward while the blade was in use.The impaction marks on the edge of the blade coupled with the worn down teeth suggest that the blade came into contact with metal while cutting.These factors could have contributed to the blade breaking.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The associated devices ifu's state that the device and associated handpieces are "intended for use in the cutting, drilling, decorticating, and smoothing of bone and other bone related tissue in a variety of surgical procedures." the quality investigation is complete.
 
Event or Problem Description

Brand Name
DUAL CUT SAGITTAL BLADE (25 X 1.27 X 100MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7938399
Report Number0001811755-2018-01720
Device Sequence Number19046639
Product Code GFA
UDI-Device Identifier04546540216977
UDI-Public04546540216977
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number4125127100
Device Lot Number18113017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1